Alert archive / New York / Small Craft Advisories in 2020
Small Craft Advisory 29, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Mar 10, 2020, 4:06 AM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2020, 4:06 AM EDT (08:06 UTC)
- Expired
- Mar 11, 2020, 1:44 AM EDT
- In force
- 22 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
485 WHUS71 KBUF 100806 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 406 AM EDT Tue Mar 10 2020 LEZ020-101600- /O.NEW.KBUF.SC.Y.0029.200310T0806Z-200310T2100Z/ Upper Niagara River and Buffalo Harbor- 406 AM EDT Tue Mar 10 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 15 to 20 knots. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ040-041-101600- /O.NEW.KBUF.SC.Y.0029.200310T0806Z-200311T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 406 AM EDT Tue Mar 10 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ030-101600- /O.NEW.KBUF.SC.Y.0029.200310T1200Z-200310T2100Z/ Lower Niagara River- 406 AM EDT Tue Mar 10 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON... * WHAT...West to northwest winds 15 to 20 knots expected. * WHERE...The Lower Niagara River. * WHEN...From 8 AM this morning to 5 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-101600- /O.NEW.KBUF.SC.Y.0029.200310T1200Z-200311T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 406 AM EDT Tue Mar 10 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 11 PM EDT THIS EVENING... * WHAT...West to northwest winds 15 to 25 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 8 AM this morning to 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-101600- /O.NEW.KBUF.SC.Y.0029.200310T1800Z-200311T0600Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 406 AM EDT Tue Mar 10 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT WEDNESDAY... * WHAT...West to northwest winds 15 to 25 knots and waves 4 to 7 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 2 PM this afternoon to 2 AM EDT Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JJR/RSH
6 follow-up statements
811 WHUS71 KBUF 101054 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 654 AM EDT Tue Mar 10 2020 LEZ020-101900- /O.CON.KBUF.SC.Y.0029.000000T0000Z-200310T2100Z/ Upper Niagara River and Buffalo Harbor- 654 AM EDT Tue Mar 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 knots. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ040-041-101900- /O.CON.KBUF.SC.Y.0029.000000T0000Z-200311T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 654 AM EDT Tue Mar 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ030-101900- /O.CON.KBUF.SC.Y.0029.200310T1200Z-200310T2100Z/ Lower Niagara River- 654 AM EDT Tue Mar 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...West to northwest winds 15 to 20 knots expected. * WHERE...The Lower Niagara River. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-101900- /O.CON.KBUF.SC.Y.0029.200310T1200Z-200311T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 654 AM EDT Tue Mar 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-101900- /O.CON.KBUF.SC.Y.0029.200310T1800Z-200311T0600Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 654 AM EDT Tue Mar 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT WEDNESDAY... * WHAT...West winds 15 to 25 knots and waves 4 to 7 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 2 PM this afternoon to 2 AM EDT Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
205 WHUS71 KBUF 101821 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 221 PM EDT Tue Mar 10 2020 LEZ020-102100- /O.CON.KBUF.SC.Y.0029.000000T0000Z-200310T2100Z/ Upper Niagara River and Buffalo Harbor- 221 PM EDT Tue Mar 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 15 to 20 knots veering northwest 10 to 15 knots. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ040-041-110000- /O.CON.KBUF.SC.Y.0029.000000T0000Z-200311T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 221 PM EDT Tue Mar 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots diminishing to 5 to 15 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ030-102100- /O.CON.KBUF.SC.Y.0029.000000T0000Z-200310T2100Z/ Lower Niagara River- 221 PM EDT Tue Mar 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 15 to 20 knots veering northwest 10 to 15 knots. * WHERE...The Lower Niagara River. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-110230- /O.CON.KBUF.SC.Y.0029.000000T0000Z-200311T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 221 PM EDT Tue Mar 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Northwest winds 10 to 20 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-110230- /O.CON.KBUF.SC.Y.0029.000000T0000Z-200311T0600Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 221 PM EDT Tue Mar 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...West winds 15 to 25 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 2 AM EDT Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JLA
557 WHUS71 KBUF 102037 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 437 PM EDT Tue Mar 10 2020 LEZ020-102145- /O.EXP.KBUF.SC.Y.0029.000000T0000Z-200310T2100Z/ Upper Niagara River and Buffalo Harbor- 437 PM EDT Tue Mar 10 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 PM EDT THIS AFTERNOON... Winds will continue to diminish into tonight. $$ LOZ030-102145- /O.EXP.KBUF.SC.Y.0029.000000T0000Z-200310T2100Z/ Lower Niagara River- 437 PM EDT Tue Mar 10 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 PM EDT THIS AFTERNOON... Winds will continue to diminish into tonight. $$ LEZ040-041-110000- /O.CON.KBUF.SC.Y.0029.000000T0000Z-200311T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 437 PM EDT Tue Mar 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-110300- /O.CON.KBUF.SC.Y.0029.000000T0000Z-200311T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 437 PM EDT Tue Mar 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Northwest winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-110445- /O.CON.KBUF.SC.Y.0029.000000T0000Z-200311T0600Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 437 PM EDT Tue Mar 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 2 AM EDT Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
520 WHUS71 KBUF 102342 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 742 PM EDT Tue Mar 10 2020 LEZ040-041-110045- /O.EXP.KBUF.SC.Y.0029.000000T0000Z-200311T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 742 PM EDT Tue Mar 10 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... Winds will continue to diminish tonight. $$ LOZ042-110300- /O.CON.KBUF.SC.Y.0029.000000T0000Z-200311T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 742 PM EDT Tue Mar 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Northwest winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-110600- /O.CON.KBUF.SC.Y.0029.000000T0000Z-200311T0600Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 742 PM EDT Tue Mar 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 2 AM EDT Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
075 WHUS71 KBUF 110236 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1036 PM EDT Tue Mar 10 2020 LOZ042-110345- /O.EXP.KBUF.SC.Y.0029.000000T0000Z-200311T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1036 PM EDT Tue Mar 10 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING... Winds will continue to diminish overnight. $$ LOZ043-044-110600- /O.CON.KBUF.SC.Y.0029.000000T0000Z-200311T0600Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1036 PM EDT Tue Mar 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...West winds 15 to 25 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 2 AM EDT Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
033 WHUS71 KBUF 110544 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 144 AM EDT Wed Mar 11 2020 LOZ043-044-110645- /O.CAN.KBUF.SC.Y.0029.000000T0000Z-200311T0600Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 144 AM EDT Wed Mar 11 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have dropped below small craft advisory criteria. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 10, 4:03 AM EDT, 3 minutes earlier.
Area forecast discussion, Mar 10, 4:03 AM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
403 AM EDT Tue Mar 10 2020
.SYNOPSIS...
A cold front marching across the region today will generate
widespread rain showers today...then high pressure passing by to our
north will be accompanied by cooler and mainly drier weather tonight
and Wednesday. The next period of unsettled weather will be Thursday
night and Friday when another potent cold front will push through
the Lower Great Lakes.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
Low pressure over southern Ontario early this morning will track
northeast and make its way down the St Lawrence Valley this
afternoon while dragging its associated cold front through our
forecast area. A 50 to 55kt low level jet will race across the
region in advance of the frontal boundary and combine with
convergence below H925 as the main forcing for what should be fairly
widespread rain showers. While mid level moisture is forecast to
linger somewhat in the wake of the front this afternoon and
evening...the core of the LLJ will move out of the region. This
should translate into only light post frontal showers by days end
over the Eastern lake Ontario region. Its not out of the question
that before the rain showers end in that area early this evening
that some wet flakes find their way into the mix.
Otherwise...we can expect a blustery day with winds gusting as high
as 40 mph away from the lakes. Given the showery nature of the
pcpn...the strongest gusts should be most likely in the vcnty of the
rain showers. Temperatures today will be WELL above normal through
the midday hours with the mercury climbing well into the 50s to
lower 60s...then in the wake of the front...temperatures will settle
through the 40s during the mid and late afternoon. For what its
worth...our max temp guidance is the highest of nearly three dozen
packages...and its conceivable that they may still be on the low
side...esp for sites east of the Genesee Valley.
The rain will taper off from west to east this afternoon so that...
as mentioned...only some light showers will be possible late today
and early this evening for sites east of Rochester and Dansville.
Strong subsidence will then accompany deep drying for much of the
night before some mid and high level clouds start to work their way
back into the region during the wee hours of Wednesday morning.
Temperatures tonight will drop into the 20s away from the lakes...
some 20-25 degrees lower than those of this morning.
On Wednesday...high pressure centered over Quebec will nose to the
south across our forecast area. While this would normally be a prime
ingredient for fair dry weather...a very subtle shortwave will work
its way across the Lower Great Lakes during the afternoon and
evening. This innocuous feature will include a 110kt H25 jet over
the Mid Atlantic region that will offer just enough lift for the
accompanying moisture advection to support slgt chc pops. That being
said...the day will be characterized by a gradual increase in cloud
cover along with temperatures that will be noticeably lower than
those from today. Max temps Wednesday will range from the mid and
upper 30s across the North Country to the low to mid 40s over the
western counties.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
Wednesday night surface high pressure over Quebec will continue to
nose southwestward across our region...while a weak mid level
trough passes through aloft. While the latter feature could produce
a few isolated rain/snow showers during its passage...by and large
the night should be precipitation free with a modest reduction in
cloud cover ensuing behind the departing trough. Otherwise...
overnight lows will range from the mid 20s east of Lake Ontario
to the lower 30s across far western New York.
On Thursday the surface high will slowly drift eastward to the
Canadian Maritimes...while a stronger mid level trough and its
attendant surface reflection digs across the Upper Great Lakes.
In between these two features...a southerly return flow of milder
air will develop across our region at the lower levels...while
aloft the axis of broad/flat ridging will traverse our region.
This should translate into a dry day along with at least some
partial sunshine and a return to milder temperatures...with highs
ranging from the mid to upper 40s across the North Country to the
lower to mid 50s south of Lake Ontario.
Thursday night and Friday the guidance suite remains in excellent
agreement on the mid level trough marching steadily eastward across
the Great Lakes Region and New England...while its attendant surface
low deepens and lifts from Lake Superior to James Bay...and drags a
sharp trailing cold front across our region during Friday. The
combination of favorably deep moisture and strengthening forcing
(from a combination of low level frontal convergence...height
falls/DCVA aloft...and diffluence aloft in the left exit region of a
160 knot upper level jet) with this system still appears plenty
sufficient to support a round of categorical PoPs/rain showers
between later Thursday night and Friday...with the timing of this
looking to be just a little bit slower than previously advertised.
In the wake of the cold frontal passage...strong subsidence and dry
slotting aloft will lead to the return of some partial sunshine and
greatly reduced precipitation chances by Friday afternoon...though
lingering moisture and cyclonic flow may still be supportive of a
few more isolated to scattered showers from Rochester eastward.
Otherwise developing cold air advection will result in morning highs
in the mid 40s to lower 50s giving way to slowly falling temperatures
through the rest of the day...while also aiding in fairly efficient
downward mixing of higher momentum air from aloft...which should
translate into fairly breezy to windy conditions areawide.
Friday night high pressure and colder/drier air will steadily build
eastward across the Great Lakes and into our region. This will result
in gradually diminishing winds and mainly dry conditions...though
lingering cyclonic flow/upsloping may still generate a few leftover
rain and snow showers east of Lake Ontario. As for low temperatures...
these will settle into the upper 20s and lower 30s.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
During the weekend impressively strong Canadian high pressure will
build from Central Canada to southwestern Quebec...before sliding
eastward and off the coast of the Canadian Maritimes on Monday.
Outside of perhaps a few leftover flurries east of Lake Ontario at
the start of Saturday...the presence of the advancing strong ridge
and copious amounts of attendant dry air and subsidence should pretty
much guarantee our region dry and quiet weather for the weekend...
along with temperatures that will run from near to just slightly
below average for the middle of March. As the high slides eastward
on Monday...a developing southerly return flow of milder air on its
backside will then encourage temperatures to climb back to a bit
above normal...while a corresponding increase in moisture may also
help to support some spotty rain showers.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
VFR conditions for the remainder of the pre dawn hours will
deteriorate after daybreak...as rain showers ahead of an approaching
cold front will be accompanied by lowering strato-cu. Cigs will drop
to MVFR from west to east after 11z...with a period of IFR cigs
likely between about 15 and 20z. This will especially be the case
for elevated airfields...like those across the Southern Tier and
Finger Lakes region.
In the wake of the cold front...conditions will quickly rebound to
VFR late this afternoon and evening. VFR weather can then be
anticipated through tonight.
Outlook...
Wednesday through Thursday...Mainly VFR.
Friday...VFR/MVFR with chance of rain showers.
Saturday...VFR.
&&
.MARINE...
Moderately strong winds associated with a cold frontal passage will
produce choppy to rough waters throughout the Lower Great Lakes
today and early tonight...so a new round of small craft advisories
have been issued.
For Lake Erie...while the flow will generally be offshore this
morning...gusty winds near the shorelines will support having a SCA
begin at the start of this forecast period. As we progress through
the midday into the afternoon...cold advective winds will veer to
the west-northwest with building waves. Winds will die off fairly
quickly after sunset though...as high pressure building from Ontario
to Quebec will significantly weaken the sfc pressure gradient. The
generally weak flow will become northeasterly late tonight and
Wednesday. Light winds and negligible waves can then be expected to
persist Wednesday night through Thursday.
For Lake Ontario...generally offshore winds this morning will veer
to the west-northwest this afternoon. While the highest wave action
will initially be on the open waters and on the Canadian side of the
lake...winds will be strong enough this morning to warrant starting a
SCA west of Hamlin Beach at 12z. This particular SCA will run
through this evening before waves sufficiently lower. From Hamlin
Beach to Mexico Bay...SCA conditions are not expected until this
afternoon when moderately strong westerlies will start to generate
more significant waves. A later subsidence of winds for this stretch
of nearshore water will not allow waves to drop to relatively safe
levels until around 06z. Meanwhile...winds and waves should stay
just below small craft advisory levels north of Mexico Bay. Light
winds on the lake Wednesday morning will become easterly and freshen
a bit during the afternoon. Gentle to occasionally moderate
easterlies can then be expected Wednesday night and Thursday.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for LEZ040-
041.
Small Craft Advisory until 5 PM EDT this afternoon for
LEZ020.
Small Craft Advisory from 8 AM this morning to 5 PM
EDT this afternoon for LOZ030.
Small Craft Advisory from 2 PM this afternoon to 2 AM EDT
Wednesday for LOZ043-044.
Small Craft Advisory from 8 AM this morning to 11 PM EDT
this evening for LOZ042.
&&
SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...RSH
MARINE...RSHHazardous weather outlook, Mar 9, 5:18 PM EDT, 10 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 518 PM EDT Mon Mar 9 2020 NYZ001>008-010>014-019>021-085-102130- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 518 PM EDT Mon Mar 9 2020 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-102130- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 518 PM EDT Mon Mar 9 2020 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Small Craft Advisories in New York, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.